Alert archive / Wisconsin / Frost Advisories in 2017
Frost Advisory 12, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 15, 2017, 3:18 PM CDT for Marathon County, Portage County, Wood County, Wisconsin. It took effect at Oct 16, 2017, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 3:18 PM CDT (20:18 UTC)
- In effect from
- Oct 16, 2017, 2:00 AM CDT
- Expired
- Oct 16, 2017, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 132 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
770 WWUS73 KGRB 152018 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 318 PM CDT Sun Oct 15 2017 WIZ022-152130- /O.CAN.KGRB.WI.Y.0005.000000T0000Z-171015T2100Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 318 PM CDT Sun Oct 15 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Wind Advisory. Winds gradually diminished across Door County as a low pressure system continued to move away from Wisconsin. $$ WIZ030-035-036-160430- /O.NEW.KGRB.FR.Y.0012.171016T0700Z-171016T1400Z/ Marathon-Wood-Portage- Including the cities of Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 318 PM CDT Sun Oct 15 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Monday. * TEMPERATURE...Lows in the mid 30s at most locations, but cooler in low-lying areas. * IMPACTS...Temperature-sensitive outdoor vegetation is likely to die from the cold if left unprotected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
178 WWUS73 KGRB 160138 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 838 PM CDT Sun Oct 15 2017 WIZ030-035-036-161400- /O.CON.KGRB.FR.Y.0012.171016T0700Z-171016T1400Z/ Marathon-Wood-Portage- Including the cities of Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 838 PM CDT Sun Oct 15 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... * TEMPERATURE...Lows in the mid 30s at most locations, but cooler in low-lying areas. This will lead to frost development. * IMPACTS...Temperature-sensitive outdoor vegetation is likely to die from the cold if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 15, 3:10 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 15, 3:10 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 310 PM CDT Sun Oct 15 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 310 PM CDT Sun Oct 15 2017 The main concern tonight is frost potential. Clouds and scattered showers/sprinkles across the area should exit late this afternoon or early during the evening. There should be a period of mostly clear skies before an approaching trough brings more clouds tonight. These clouds should exit to the east overnight, and plenty of sunshine is expected for Monday. The surface pressure gradient will continue to weaken as a departing surface low gets farther away from Wisconsin. Also, winds are likely to decouple during the night and should become light. The lack of clouds combined with light winds will allow areas of frost to develop west of the Fox Valley. Northern, and parts of central Wisconsin are likely to see widespread frost. Advisories have been discontinued across the north but need to be issued for the counties of: Marathon, Wood and Portage for late tonight into early Monday morning. Sunshine on Monday will allow for warmer high temperatures than those experienced today. .LONG TERM...Monday Night Through Sunday Issued at 310 PM CDT Sun Oct 15 2017 Mild and dry weather expected this week, as the upper flow is nearly zonal and there is little moisture. Highs by Thursday or Friday could be in the 70s in eastern Wisconsin. The dry weather will make for good conditions for farm and yard work this week. && .AVIATION...for 18Z TAF Issuance Issued at 1246 PM CDT Sun Oct 15 2017 MVFR conditions prevailed across most of the area at midday. Improvement to VFR can be expected from west to east this afternoon as surface low pressure over Georgian Bay at 17Z continues to move away from Wisconsin. There should be clear skies or VFR ceilings throughout the night and Monday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 9 AM CDT Monday for WIZ030-035-036. && SHORT TERM.....MG LONG TERM......RDM AVIATION.......MG
Hazardous weather outlook, Oct 15, 2:33 PM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 233 PM CDT Sun Oct 15 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 233 PM CDT Sun Oct 15 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Areas of frost are likely across central Wisconsin late tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-161945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 233 PM CDT Sun Oct 15 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft will continue through early evening. .DAYS TWO THROUGH SEVEN...Monday through Sunday Conditions hazardous to small craft are possible Monday night into Tuesday morning and again Wednesday into Wednesday evening. MG/RDM
In the hours before
Local storm report, Oct 15, 10:55 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1055 AM CDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM NON-TSTM WND GST 1 NNW SISTER BAY 45.20N 87.12W
10/15/2017 M49 MPH DOOR WI MESONET
MESONET STATION AP979, SISTER BAY 1 NNW.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:04 PM CDT | Small Craft Advisory | GRB | 6 hr |
Nearby
Frost Advisories in Wisconsin, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.